MAUDE Adverse Event Report: COOK INC FORMULA 418 BILIARY BALLOON EXPANDABLE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC FORMULA 418 BILIARY BALLOON EXPANDABLE STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G42973
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/10/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a formula 418 biliary balloon expandable stent was placed into the (b)(6) male's right external, iliac artery.During inflation of the balloon, the balloon or stent may have shifted causing the distal end of the stent to remain closed.The physician attempted to remove the balloon but the guide wire (reported as a.014 hydro st) inadvertently came out with it.The physician tried another guide wire (reported as a.035 angled uniglide stiff and standard) in an unsuccessful attempt to access the lesion via a contralateral approach.After this event, the physician was satisfied with the blood flow in the leg but still wanted to bring the patient back in a couple weeks and attempt another balloon procedure, via access in the patient's arm, in order to open the distal end of the stent.The patient is reportedly complaining of lower back pain but it has been reported this is a chronic complaint.No medical intervention has been reported for the pain.The complaint device will not be returned to the manufacturer to aid in the investigation since it remains implanted in the patient.
 
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, and quality control the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, radiographic imaging was provided.Upon discussion of the images, it was confirmed that in the top right of the images, nearest the iliac bifurcation, was the distal portion of the stent that was not expanded during the procedure.The deploying balloon was inflated in the imaging provided.The sheath tip was also visible.Imaging of the initial placement of the device, prior to deployment, was not saved by the facility and therefore not available for review.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should also be noted there was one other reported complaint for this lot number and that complaint had an unrelated failure mode.Furthermore, reviews of the manufacturer¿s instructions, drawing, quality control procedures, and overall design history record were conducted, and no gaps were discovered.Based on the information provided and no product returned investigation has concluded that this event cannot be traced to the device.Instead, this failure was due to user error and the patient¿s condition as heavy tortuosity and calcification were noted and the user did not use the insertion tool per instructions.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: b5: additional information was provided by the customer on 13mar2019 as follows: there are no images available for review of the initial placement of the stent prior to the balloon being expanded.When the patient was brought back for the additional procedure to expand the stent, the physician described the outcome as "good." additionally, on 03/15/2019 the customer provided information regarding other devices used during this procedure: a cook raabe sheath and a cook inflation device.Neither a tuohy adapter nor a clear insertion tool was used.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FORMULA 418 BILIARY BALLOON EXPANDABLE STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8266521
Report Number1820334-2019-00123
Device Sequence Number2287778
Product Code FGE
UDI-Device Identifier10827002429731
UDI-Public(01)10827002429731(17)210423(10)8792258
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051785
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2021
Device Model NumberG42973
Device Catalogue NumberFORB4-18-135-8-30
Device Lot Number8792258
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer03/13/2019
04/03/2019
Initial Report FDA Received Date01/22/2019
Supplement Report FDA Received Date03/26/2019
04/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY STATED; PREVIOUSLY STATED
Outcome Attributed to Adverse Event Other;
Patient Age59 YR
Patient Weight104